Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Weight Loss From Hiv Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Depression and HIV

...they are probably depressed: Fatigue or feeling slow and sluggish Problems concentrating Low sex drive Problems sleeping; waking very early or excessive sleeping Feeling guilty, worthless, or hopeless Decreased appetite or weight loss Overeating What Causes Depression? Some medications used to treat HIV can cause or worsen depression, especially efavirenz (Sustiva). Diseases such as anemia or diabetes can cause symptoms that look like...
Ask the Experts

Help

I was exposed to HIV like month ago and i was on PEP treatment for a month. I weighed myself then and i was 149lbs. After 6 weeks i weighed myself again and i am 143 lbs. I used to eat the same amount of food. I dont know how i lost this much. Also,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.There are so many different causes of weight loss that it'd be difficult to say that your minor weight loss is an indicator of HIV infection. For example, couldn't this be a Read more »

weight and hiv

why is it hard for hiv people to gain weight and in how many instances is this the case? is this really prevalenet among hiv people? and why? at what stage does this occur in hiv? when you get it, later on? thanks
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Inability to gain weight and weight loss are sometimes symptoms of HIV infection. In severe cases, HIV wasting can occur. However, weight loss is not an inevitable consequence of HIV infection. There Read more »

plz help me

hi doctor. is long time dierrihea and weight loss are one of the early symptoms of hiv. i get tested one month after having those symptoms and the result came out negative
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...If your HIV test was negative, then the diarrhea and weight loss were due to some other cause. There are many gastrointestinal problems that can cause weight loss and diarrhea. Consult a physician Read more »

weight loss in hiv infection

Dr. Fisher,i have one question. weight loss is described as one of the symptoms of hiv infection. how sever is that weight loss and does it happen within a certain period of time?Thanks in advance.
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
...Weight loss (WL) can be mild or severe, occur early in HIV infection or late, be due to the antiretrovirals or not and may occur very rapidly Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

...needed, treated for high blood pressure Have regular lab tests to check you lipid and glucose levels Eat a healthy diet, see a dietician if you need help with this Get regular exercise Keep your weight down Give up... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...drugs that can be used to treat theseconditions, such as Glucophage (metformin). All Symptoms of Lipodystrophy Diet and exercise: Increasing exercise and improving your diet mayhelp with all of the symptoms of lipodystrophy.... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your... Read more »
AIDS InfoNet

HIV and Kidney Disease

...up in the blood when protein breaks down. It is normally removed by the kidneys. High BUN levels can be due to a high-protein diet, dehydration, or kidney or heart failure. High BUN levels should trigger a search for kidney disease. Creatinine ... Read more »
Connect With Others

Have you experienced weight gain on Seroquel?

Posted by ScotCharles, 3 Replies
My doctor has prescribed 1/4 mg of Seroquel five times a day to control some of the symptoms of my HIV Associated Dementia. Since I've started taking Seroquel my weight has jumped by 20 pounds. I am too vain to carry this much weight around and... Read more »

Symptoms Appear After 5 Days??

Posted by SelfRevelations
...having symptoms 5 days after they had sex. She went to get tested & her results were positive. She was having excessive weight loss and a cold she couldn't get rid of.. about 5 days after they had sex. She gave my husband's name & told... Read more »

what do i do now?Tested neg

Posted by Anonymous, 2 Replies
...healthier life. How much weight did you all (dreamer)lose when stressing about this stuff.(I am still a little concerned about this weightloss because its unusual for me to lose wieght.) Thanks for your help, I am just trying to move on. John Read more »

not sure

Posted by Anonymous
...Could Hiv symptoms such as pale skin, weight loss, hives, and purple skin lessions come from anything else such as Hepatits Read more »